MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545400 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Granuloma (1876); Breast Mass (2439); Swollen Lymph Nodes/Glands (4432); Breast Discomfort/Pain (4504)
| Date of Event |
12/05/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 36-year-old caucasian female who underwent a breast augmentation primary with a mentor memorygel, 400cc silicone breast prosthesis experienced bilateral, breast mass, breast pain and right-sided lymphadenopathy, and symptomatic rupture post procedure.The issue was diagnosed through ultrasound and mammogram examinations.The ultrasounds result stated that the multiple enlarged lymph nodes in right axillary tail are benign.Biopsy was cancelled due to benign nature of findings.As a result, patient underwent bilateral removal on (b)(6) 2022.This report relates to the right prosthesis.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast pain, breast mass, symptomatic rupture, swollen lymph nodes.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Additional information received on january 04 2022 indicated that the patient underwent bilateral replacements as follow: right implant, ref:3505650bc, lot:7676015, sn:(b)(6) left implant, ref:3505650bc, lot: 9773701, sn:(b)(6) with capsulorrhaphy and partial capsulectomy on december 20, 20222.Per correct codification and clinician review of the new information, removed pc - lymphadenopathy and added pc ¿ granuloma to the right side right side serial number updated to (b)(6).Suspect device received on january 03, 2022.Device evaluation completed on january 10 , 2022: according to the information received, the patient reported a rupture in the siltex uhp 400cc breast implant, developed a painful lump, and was diagnosed with multiple silicone laden lymph nodes.The product was returned to mentor for evaluation.Mentor conducted a visual inspection and microscopic examination of the returned device.Visual analysis of the returned sample revealed that the siltex uhp 400cc breast implant was found to be ruptured.Microscopic examination was performed, and the cause of the tear could not be identified.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: rupture can occur at any time after implantation, but it is more likely to occur the longer the implant is implanted.The following things may cause implant to rupture: damage by surgical instruments; stressing the implant during implantation and weakening it; folding or wrinkling of the implant shell; excessive force to the chest (e.G.During closed capsulotomy); trauma; compression during mammographic imaging; and severe capsular contracture.Breast implants may also simply wear out over time.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some pain postoperatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with a variety of factors.Surgeons should instruct their patients to inform them if there is significant pain or if pain persists.Pain is a known complication associated with these devices and is referenced in our current product insert data sheet.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).